MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) NEOFLON PRO SAFETY 24GX0.75IN WINGED; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) NEOFLON PRO SAFETY 24GX0.75IN WINGED; INTRAVASCULAR CATHETER
Model Number 391662
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); Insufficient Information (4580)
Date of Event 08/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that neoflon pro safety 24gx0.75in winged needle would not retract.The following information was provided by the initial reporter: child being cannulated.Registrar removed needle from safety cannula.Needle was difficult to remove and the safety catch failed to deploy leaving needle exposed and causing doctor to sustain needle stick injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A device history record review found no non-conformances associated with this issue during production of this batch.Based on the quality team's investigation, the root cause of this incident cannot be determined.H3 other text : see h10.

Brand Name
NEOFLON PRO SAFETY 24GX0.75IN WINGED
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12467880
Report Number8041187-2021-00835
Device Sequence Number3793909
Product Code FOZ
UDI-Device Identifier00382903916627
UDI-Public00382903916627
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K201717
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2021
Device Model Number391662
Device Catalogue Number391662
Device Lot Number8354798
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown